question-icon

Does Tacrolimus Interact With Enbrel?

default
Posted on Wed, 21 Sep 2016
Question: Do you know of any possible drug interaction with Tacrolimus ointment at .1% and enbrel causing neutropenia
doctor
Answered by Dr. Prof. Kunal Saha (4 hours later)
Brief Answer:
Possible

Detailed Answer:
Thanks for asking on HealhcareMagic.

Enbrel (etanercept) alone has the known side effect of causing neutropenia. So, I would not really consider it as a drug interaction. But whether used singly or in combination, Enbrel can give you neutropenia.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha (7 hours later)
Would it/ could it suddenly drop after 10 years use of enbrel. Could Tacrolimus trigger a drop if used incorrectly
doctor
Answered by Dr. Prof. Kunal Saha (27 minutes later)
Brief Answer:
Use of Tacrolimus can be contributory

Detailed Answer:
Thanks for writing back.

Tacrolimus too can cause neutropenia. Since you already have a long history of using Enbrel, it is unlikely that Enbrel would abruptly cause it. Rather, the cause can perhaps be attibuted to Tacrolimus, especially due to the summative action of both ingredients having the capacity to cause neutropenia.

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4468 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Does Tacrolimus Interact With Enbrel?

Brief Answer: Possible Detailed Answer: Thanks for asking on HealhcareMagic. Enbrel (etanercept) alone has the known side effect of causing neutropenia. So, I would not really consider it as a drug interaction. But whether used singly or in combination, Enbrel can give you neutropenia. Let me know if I could help further. Regards